IN THE NEUTRAL EXPERT PROCEEDINGS UNDER THE INDUS WATERS TREATY 1960 IN RESPECT OF THE RATLE AND KISHENGANGA HYDROELECTRIC PLANTS (PCA CASE NO. 2023-14)

-between-

THE REPUBLIC OF INDIA

-and-

THE ISLAMIC REPUBLIC OF PAKISTAN

PROTOCOL Concerning the First Site Visit

Neutral Expert

Mr. Michel Lino

Technical Assistant to the Neutral Expert

Mr. Luc Deroo

Registry

Permanent Court of Arbitration

WHEREAS, pursuant to Paragraph 6 of Annexure F to the Indus Waters Treaty 1960 (the "Treaty"), "the procedure with respect to each reference to a Neutral Expert shall be determined by him, provided that (a) he shall afford to each Party an adequate hearing; (b) in making his decision, he shall be governed by the provisions of this Treaty and by the compromis, if any, presented to him by the [Permanent Indus] Commission; and (c) without prejudice to the provisions of Paragraph 3, unless both Parties so request, he shall not deal with any issue of financial compensation";

WHEREAS, pursuant to Paragraph 8 of Annexure F to the Treaty, each Party agreed to "extend to the Neutral Expert such facilities as he may require for the discharge of his functions";

WHEREAS on 1 June 2023, having consulted the Parties, the Neutral Expert issued Supplemental Rules of Procedure (the "Supplemental Rules"), pursuant to Paragraph 6 of Annexure F to the Treaty;

WHEREAS Paragraph 9.6 of the Supplemental Rules provides that "[t]he Neutral Expert may take all appropriate measures in order to establish the facts";

WHEREAS Paragraph 11 of the Supplemental Rules provides as follows:

11.1 The Neutral Expert shall conduct site visits in accordance with the Work Programme. The Neutral Expert shall have full and unrestricted access to any place or site and any technical data related to the differences between the Parties. The Parties shall participate in any site visit or inquiry.

11.2 The Neutral Expert shall, after ascertaining the views of the Parties, determine the date and scope of any site visit, its program, the procedure to be followed, and other particulars.

WHEREAS Paragraph 5.1 of the Terms of Retainer of the Neutral Expert provides as follows:

5.1 The Parties shall not engage in any *ex parte* oral or written communications with the Neutral Expert in connection with the subject matter of the proceedings or any procedural issues which are related to the proceedings.

WHEREAS at the Second Meeting held from 20-21 September 2023 in Vienna, Austria, both Parties made oral submissions to the Neutral Expert regarding the scheduling, scope and modalities of site visits, and provided initial comments on a draft itinerary prepared by the Neutral Expert;

WHEREAS by letter dated 28 September 2023, Pakistan made further submissions regarding the timing and itinerary of site visits, while India submitted, in letters dated 27 September, 9 October and 18 October 2023, that any further discussion of the details of site visits would be premature pending resolution of issues pertaining to the confidentiality of site visits;

WHEREAS by letter dated 11 October 2023, the Neutral Expert confirmed that, "in accordance with Paragraph 5.1 of his Terms of Retainer, Paragraph 11.1 of the Supplemental Rules and general principles of due process and procedural fairness, any site visit by the Neutral Expert shall be carried out in the presence of representatives of both Parties";

WHEREAS on 2 November 2023, the Neutral Expert issued an amended Work Programme for these proceedings indicating that a first site visit would take place in an "[a]ppropriate period of at least 14 days in June 2024" (the "First Site Visit");

WHEREAS on 6 March 2024, the Neutral Expert communicated a draft protocol for the First Site Visit to the Parties for their comments;

WHEREAS by letter dated 8 March 2024, India proposed an itinerary for the First Site Visit;

WHEREAS by letters dated 26 March 2024, the Parties submitted their respective comments on the draft protocol circulated by the Neutral Expert on 6 March 2024;

WHEREAS Pakistan, in its letter dated 26 March 2024, gave a formal undertaking that it would not make any application under Paragraph 14.3 of the Supplemental Rules in relation to the First Site Visit and any information or materials connected to it until at least after the issuance of the Neutral Expert's decision under Paragraph 7 of Annexure F to the Treaty;

WHEREAS by letters dated 9 and 15 April 2024, India and Pakistan, respectively, submitted further comments on the draft protocol and itinerary of the First Site Visit;

WHEREAS on 24 April 2024, the Neutral Expert communicated a further draft itinerary to the Parties for their comments, and circulated a revised site visit protocol, noting that the protocol was to be considered final, subject to the incorporation of the itinerary in its Paragraph 2.2;

WHEREAS on 2, 3, 6, 8 and 10 May 2024, the Parties provided their comments on the draft itinerary circulated by the Neutral Expert on 24 April 2024;

WHEREAS on 19 September 2008, the Permanent Court of Arbitration (the "Registry") and the Government of the Republic of India concluded a Host Country Agreement (the "Host Country Agreement");

NOW THEREFORE the Neutral Expert and the Parties hereby adopt the following Protocol:

1. PURPOSE OF THE SITE VISIT

- 1.1 The purpose of the Site Visit is to engage in an exercise of fact-finding that will facilitate the Neutral Expert's determination in due course of the differences of which he is seised (without prejudice to his eventual decision under Paragraph 7 of Annexure F to the Treaty as to whether any particular difference falls within Part 1 of Annexure F).
- 1.2 The Neutral Expert notes that the Site Visit is not an opportunity for the Parties to make written or oral submissions outside of the Work Programme.

2. ITINERARY

- 2.1 The First Site Visit shall take place over a period of 12 days during the wet (high flow) season, from 17 to 28 June 2024. It will comprise a preparatory visit by the Parties' engineering teams and the Technical Assistant and a further visit by the full delegations of the Neutral Expert and the Parties (the "preparatory visit"). The preparatory visit will serve to ensure that the engineering teams of both Parties and the Technical Assistant are thereafter adequately prepared to assist the Neutral Expert in his examination of the sites.
- 2.2 The First Site Visit shall proceed in accordance with the following itinerary:

| DAY | DEPARTURE | ARRIVAL | MODE OF TRAVEL | REMARKS |
|---------------------|--|-----------------------------|----------------------------------|--|
| | Preparatory vi | sit by the Technical A | ssistant and the Partie | s' engineering teams |
| Day 1 17.06.2024 | Delhi 5:10 PM | Srinagar 6:35 PM | By air (1hr 25 mins) | |
| | | STATE OF THE REAL PROPERTY. | Night stay at Srinagar | |
| Day 2 18.06.2024 | Srinagar Hotel 7:00 AM | Srinagar Helipad 7:30 AM | By road (30 mins) | |
| | Srinagar Helipad 7:45 AM | Gurej Helipad 8:20 AM | By air (helicopter) (35 mins) | |
| | Visit of the KHEP dam and the river upstream up to Wampora gauging station (and if possible, river downstream to Gurej gauging station/Bagtore) (5hrs 40 mins including lunch) | | | Pakistan notes that it will be useful for the Technical Assistant and the engineering teams to see where bed material samples have been obtained, the location of water gauging sites, etc It will also be important that they are able to examine logbooks. |
| | Gurej Helipad 2:00 PM | Kishtwar Helipad 3:00 PM | By air (helicopter) (1 hr) | |
| | Kishtwar Helipad 3:00 PM | Kishtwar 3:30 PM | By road (30 mins) | |
| | Kishtwar 4:30 PM | RHEP 5:15 PM | By road (45 mins) | |
| | Visit of RHEP upstream area (2 hrs 30 mins) | | | |
| | RHEP 7:45 PM | Kishtwar 8:30 PM | By road (45 mins) | |
| | Night stay at Kishtwar | | | |

| Day 3 | Kishtwar | RHEP | By road | |
|---------------------|---|--|-------------------------------------|---------------|
| 19.06.2024 | 8:30 AM | 9:15 AM | (45 mins) | |
| | RHEP headworks and dam construction site (4 hrs). Lunch at project site. | | | |
| | RHEP 2:00 PM | Premnagar (gauging station) | By road (1 hr) | |
| | Pood downstream | 3:00 PM owards Premnagar with | stons along the route | - |
| | Premnagar | Kishtwar | By road | |
| | 5:00 PM | 7:00 PM | (2 hrs) | |
| | The same | N | ight stay at Kishtwar | |
| Day 4 20.06.2024 | Kishtwar 10:00 AM | Kishtwar Helipad 10:30 AM | By road (30 mins) | |
| | Kishtwar Helipad 10:45 AM | Srinagar Helipad 11:45 AM | By air (helicopter) (1 hr) | |
| | Srinagar Helipad 10:30 AM | Srinagar Hotel 11:00 AM | By road (30 mins) | |
| | Visit by | the full delegations of t | he Neutral Expert an | d the Parties |
| Day 4 20.06.2024 | Delhi Hotel (9:00 AM) | Delhi Airport (10:00 PM) | By road (1 hr) | |
| | Delhi (11:40 AM) | Srinagar (1:10 PM) | By air (1 hr 30 mins) | |
| | Srinagar Airport (1:30 PM) | Srinagar Hotel (2:00 PM) | By road (30 mins) | |
| | Lunch at Hotel | | | |
| | Introductory Meeting, including: • presentation by CWC on various projects to be visited during the First Site Visit • presentations by representatives of each party on any reflections arising from the preparatory visit (if any) and/or sediment management in Himalayan run-of-the river HEPs. | | | |
| - | Dinner hosted by India (7:30 to 10:00 PM) | | | |
| | | Nig | ht Stay at Srinagar | |
| Day 5 21.06.2024 | Srinagar Hotel (8:00 AM) | Srinagar Helipad (8.30 AM) | By road (30 mins) | |
| | Srinagar Helipad (8.30 AM) | Gurej Helipad (9:05 AM) | By air (helicopter) (35 mins) | |
| | and appurtenant struc | ganga Dam, left bank, rictures and dam control r m gauging station, delta | | |
| | Gurej Helipad (2:00/2:30 PM) | Srinagar Helipad | By air (helicopter) (45 mins) | |
| | Srinagar Helipad | Srinagar Hotel | By road (30 mins) | |
| | | | | |
| | | Nig | ght Stay at Srinagar | |

| | Srinagar Helipad (8.30 AM) | Gurej Helipad (9:05 AM) | By air (helicopter) (35 mins) | | |
|---------------------|--|-------------------------------------|---|---|--|
| | Inspection of Kishenganga Dam (continued) Inspection of river and gauging station downstream | | | | |
| | Gurej Helipad (2:00/2:30 PM) | Srinagar Helipad | By air (helicopter) (45 mins) | | |
| | Srinagar Helipad | Srinagar Hotel | By road (30 mins) | | |
| | | Ni | ght stay at Srinagar | | |
| Day 7 23.06.2024 | Gurej Helipad | Bandipora Helipad | By road/air | In case of delay, the visit to the KHI Power House may be deferred in the current itinerary or postponed to | |
| | Bandipora Helipad | KHEP Power House | By road | another time. | |
| | Visit to KHEP Power House | | | | |
| | KHEP Power House | Srinagar Airport (5.00 PM) | By road/by air via Bandipora helipad | | |
| | Srinagar Airport (6.30 PM) | Jammu Airport (7.20 PM) | By air (50 mins) | | |
| | Jammu Airport (7.30 PM) | Jammu Hotel (8.00 PM) | By road (30 mins) | | |
| | Night Stay at Jammu | | | | |
| Day 8 24.06.2024 | Jammu Hotel (8:00 AM) | Jammu Helipad (8:30 AM) | By road (30 mins) | | |
| | Jammu Helipad (8:30 AM) | Kishtwar Helipad (9:15 AM) | By air (helicopter) (45 mins) | | |
| | Kishtwar Helipad (9:15 AM) | Ratle Dam Site (10:00 AM) | By road (45 mins) | | |
| | Inspection of RHEP dam site (both banks), River upstream. Lunch at project site. (7 hrs including lunch) | | | | |
| | Ratle Dam Site (5:00 PM) | Kishtwar Hotel (5:45 PM) | By road (45 mins) | | |
| | Night Stay at Kishtwar | | | | |
| Day 9 25.06.2024 | Kishtwar (8:00 AM) | Ratle Dam Site (8:45 AM) | By road (45 mins) | | |
| | Inspection of RHEP dam site (both banks), River upstream (continued) Lunch at project site (5 hrs 45 mins including lunch) | | | | |
| | Ratle Dam Site (3:00 PM) | Premnagar (gauging station) 4:00 PM | By road (1 hr) | Pakistan suggests that the proposed | |
| | River downstream (including stops along the route), Premnagar G&D Site (3 hrs) | | | inspection of the river downstream (including stops along the route) be | |
| | Premnagar (7:00 PM) | Kishtwar (9:00 PM) | By road (2 hours) | extended to include a view of the Baglihar delta in the vicinity of Pul Dodi. | |
| | | Nig | ht Stay at Kishtwar | | |

| Day 10 26.06.2024 | Kishtwar (8:00 AM) | Baglihar Site (11:00 AM) | By road (3 hours) | | |
|----------------------|---|-------------------------------|-------------------------------------|---|--|
| | Inspection of Baglihar Project. Lunch at project site (5 hrs including lunch). | | | | |
| | Baglihar Site (4.00 PM) | Kishtwar (7:00 PM) | By road (3 hours) | | |
| | DESCRIPTION OF | N | ight Stay at Kishtwar | | |
| Day 11 27.06.2024 | Kishtwar (8:00 AM) | Dulhasti Site (9:00 AM) | By road (1 hr) | In case of delay, the visit to Dul Hasti may be deferred in the current itinerary or postponed to another time. | |
| | Visit of Dulhasti Dam and reservoir and the river upstream of Dulhasti Dam. Lunch (6 hrs including lunch). | | | | |
| | Dulhasti Site (3:00 PM) | Kishtwar Helipad (3:45 PM) | By road (45 mins) | | |
| | Kishtwar Helipad (3:45 PM) | Jammu Helipad (4:30PM) | By air (helicopter) (45 mins) | | |
| | Jammu Helipad (4:30 PM) | Jammu Hotel (5:00 PM) | By road (30 mins) | | |
| | Night stay at Jammu | | | | |
| Day 12 28.06.2024 | Jammu Hotel (7:30 AM) | Jammu Airport (8:00 AM) | By road (30 mins) | Afternoon of Day 12 reserved for any concluding meetings or presentations. | |
| | Jammu Airport (9:00 AM) | Delhi Airport (10:30 AM) | By air (1 hr 30 mins) | | |
| | Delhi Airport (11:00 AM) | Delhi Hotel (11:45 AM) | By road (45 mins) | | |
| | Dinner hosted by Pakistan (7:30 to 10:00 PM) | | | | |
| | Stay at Delhi/Departu | re from Delhi to resp | ective destinations of | the delegations | |

3. SIZE OF DELEGATIONS

- 3.1 For logistical reasons, each Party's delegation for the First Site Visit shall be limited to not more than 10 individuals, including representatives, counsel and technical experts. For the preparatory visit, each Party's engineering team will be limited to not more than 2 individuals.
- 3.2 The Neutral Expert's delegation shall be comprised of the Neutral Expert, the Technical Assistant, the Registrar, one further member of the Registry involved in the documentation of the visit and logistical support, and a professional photographer/videographer. Only the Technical Assistant will take part in the preparatory visit.
- 3.3 Experts who are not members of the official delegations may brief and assist the delegations when *in situ*. These experts *in situ* shall not be persons who are acting as a Party's representative or counsel in these proceedings, or who will be giving expert evidence on behalf of a Party in these proceedings.
- 3.4 The limits on the sizes of delegations set out in Paragraphs 3.1 and 3.2 above do not include experts *in situ*, security or medical personnel, or persons involved in the logistical and protocol aspects of the site visit.

4. PRIVILEGES AND IMMUNITIES

- 4.1 The Neutral Expert, the Technical Assistant, and the officials of the Registry shall enjoy immunities and privileges in accordance with Articles 6(2), and 8 to 12, of the Host Country Agreement.
- 4.2 Members of the Parties' delegations and the professional photographer/videographer to be engaged by the Registry pursuant to Paragraph 7.1 below shall enjoy immunities and privileges in accordance with Articles 7 to 12 of the Host Country Agreement, upon certification by the Registry in accordance with Article 7(2) of the Host Country Agreement.

5. GENERAL PROVISIONS REGARDING THE CONDUCT OF THE SITE VISIT

- 5.1 The Neutral Expert will have full control at all times over the conduct of the First Site Visit.
- 5.2 The Neutral Expert may, at any time during the First Site Visit and after ascertaining the views of the Parties, adjust any aspect of the site visit as necessary subject to technical or logistical feasibility. The Neutral Expert and members of his delegation may put questions to any experts in situ at any time in the course of the First Site Visit.
- 5.3 Any disagreement between the Parties regarding the conduct of the First Site Visit shall be determined by the Neutral Expert after ascertaining the views of the Parties.

6. PRESENTATIONS, DISTRIBUTION OF MATERIALS, INVESTIGATIONS

- 6.1 Speaking roles during the Site Visit shall be limited to experts *in situ* and members of each Party's engineering team. Any presentations made during the site visit shall be limited to objective, technical presentations. Arguments may not be discussed at any point during such presentations. Presentations must be mindful of time constraints and remain neutral in tone.
- 6.2 The Neutral Expert and the members of his delegation may put questions at any time during a presentation.
- 6.3 No member of any Party delegation shall be permitted to ask questions during a presentation. Immediately following a presentation, one member of the non-presenting Party's delegation may be designated to put questions to the presenter the sole purpose of which is to obtain clarification as to factual or technical matters. Such questions must be neutral in tone, mindful of time constraints, and shall in all respects be subject to the control of the Neutral Expert.
- Additionally, with the leave of the Neutral Expert and subject to his control, the non-presenting Party may briefly respond to a point made in a presentation by the other Party, provided that such response shall be limited strictly to technical or factual matters and mindful of time constraints.
- 6.5 Any electronic or hard copy materials meant to be distributed during such presentations (including slides, maps, plans, technical illustrations, and similar documents) shall be provided to the Neutral Expert, the Technical Assistant, the Registry and the other Party not later than by 3 June 2024. Should a Party wish to raise any objection in relation to such materials, it will submit its reasoned objection in writing not later than by 7 June 2024 and the other Party will have an opportunity to respond to the objection not later than by 10 June 2024, following which the Neutral Expert will rule on the objection.

6.6 The Neutral Expert may, upon consulting the Parties, carry out or request that one or the other of the Parties carry out any technical investigation. Either Party may also seek leave from the Neutral Expert to carry out any other technical investigation in the course of the site visit. Any such request by a Party shall be made not later than by 3 June 2024. The other Party will have an opportunity to comment on the request by 10 June 2024, following which the Neutral Expert will decide on the request, having regard, inter alia, to any applicable time constraints.

7. RECORD OF THE SITE VISIT

- 7.1 The Registry shall take charge of producing a photographic record and a video recording of the First Site Visit. The Registry will hire a professional photographer/videographer.
- 7.2 The video recording will cover:
 - 7.2.1 any orientation sessions;
 - 7.2.2 any presentations by experts *in situ*, including any interactions with the Neutral Expert and the Parties' delegations during the presentations; and
 - 7.2.3 any other interactions between the Neutral Expert, the Parties' delegations, and/or the experts *in situ* at the sites or otherwise during the First Site Visit.
- 7.3 It will not be required to video-record the exchange of cordial greetings, coffee breaks, meals, transportation or other activities associated with the site visit but during which interactions between the Neutral Expert, the Parties' delegations and/or the experts *in situ* are not mandated and not anticipated.
- 7.4 Subject to the control of the Neutral Expert and bearing in mind any applicable time constraints, a member of any Party delegation may request, through their representative or lead counsel, that the Registry or the professional photographer/videographer take a particular photo or video.
- 7.5 The Registry will arrange for the provision of copies of the video and photographic record to the Parties and the Neutral Expert following the completion of the First Site Visit.
- 7.6 The Registry will arrange for the verbatim recording (transcription) of the site visit from the video recording. The Parties shall submit any proposed corrections of the draft transcript to the Registry within 21 days of receipt of the draft transcript, in the format prescribed by the Registry. The Neutral Expert shall determine whether to adopt the proposed corrections, including in the event of a disagreement between the Parties. The Neutral Expert shall then issue a final transcript to the Parties.
- 7.7 The Neutral Expert, the Technical Assistant and the members of the Registry shall be free to take notes and photographs for exclusive use by the Neutral Expert in his deliberations.
- 7.8 Within their respective delegations, the Parties are free to take their own notes. These need not be shared with the Neutral Expert or the other Party. No member of the Party delegations or other person referred to at Paragraph 3.4 above shall be permitted to take video recordings or photographs.
- 7.9 After the visit is concluded, the Registry and the Technical Assistant will prepare a summary note of the First Site Visit, which will also include photographs. The Parties will be invited to comment on a draft of the summary note before its final form is issued by the Neutral Expert.

8. HOSPITALITY/SOCIAL EVENTS

- 8.1 The Neutral Expert will make himself available to attend any simple dinner event that a Party may wish to prepare, if that dinner includes and is restricted to the members of both Parties' and the Neutral Expert's delegations participating in the First Site Visit.
- 8.2 Gifts or similar tokens of hospitality of any kind to the Neutral Expert, the Technical Assistant, the Registry, or the photographer/videographer are neither expected nor permitted.

9. TRANSPARENCY AND CONFIDENTIALITY

- 9.1 In accordance with Paragraph 14.3 of the Supplemental Rules, unless the Neutral Expert directs otherwise after ascertaining the views of the Parties, the Parties, all participants in the site visit (including experts assisting the delegations *in situ*) shall maintain strict confidentiality in respect of all aspects of the First Site Visit, including, without limitation, any information relating to the KHEP and the RHEP gathered from or during the site visit.
- 9.2 There shall be no advance public announcements of the fact that the First Site Visit shall be conducted, nor of the dates and itinerary thereof. Following the conclusion of the First Site Visit and after ascertaining the views of the Parties, the Neutral Expert may direct the Registry to issue a press release concerning the Site Visit.
- 9.3 The Neutral Expert takes note of Pakistan's formal undertaking, in its letter dated 26 March 2024, and reflected in the Recital 14 of this Protocol, that it will not make any application under Paragraph 14.3 of the Supplemental Rules in relation to the First Site Visit and any information or materials connected to it until at least after the issuance of the Neutral Expert's decision under Paragraph 7 of Annexure F to the Treaty.

10. COSTS OF THE SITE VISIT

- 10.1 Each Party shall bear its own transportation costs of entering into and departing from India.
- 10.2 The costs of entering into and departing from India of the Neutral Expert's delegation shall be covered from the deposit established by the Parties under Part III of Annexure F to the Treaty.
- 10.3 India shall bear the costs of security, transportation from New Delhi to the sites, hotel accommodation, and catering costs for all delegations.

11. FURTHER ADMINISTRATIVE ARRANGEMENTS

- 11.1 Within the framework of this Protocol, the Parties will confer between themselves and with the Registry on the remaining logistical issues and report back to the Neutral Expert on such issues by not later than 20 May 2024. The logistical issues to be agreed upon include but are not necessarily limited to:
 - 11.1.1 finalized lists of the Parties' delegations;
 - 11.1.2 identification of the experts who will address the Neutral Expert during the First Site Visit and the subject matters that they will address;
 - 11.1.3 a detailed (by-the-hour) itinerary and programme of presentations;

- 11.1.4 detailed arrangements to ensure the security of the delegations at all times;
- 11.1.5 the issuance of visas (as needed);
- 11.1.6 provisions for medical support and medical insurance;
- 11.1.7 hotel arrangements;
- 11.1.8 modes of internal transportation;
- 11.1.9 dietary restrictions and preferences; and
- 11.1.10 appropriate clothing and travel gear for the various stages of the First Site Visit.

[signature pages follow]

| For the Republic of India: | For the Islamic Republic of Pakistan: | | |
|----------------------------|---------------------------------------|----|--|
| way he | | | |
| Designated Representative | Designated Representation | ve | |
| Date: | Date: | | |
| | N . | | |

Mr. Michel Lino Neutral Expert

Date: 14 May 2024

For the Republic of India:

| For the Islamic Republic of Pakistan:
| Designated Representative | Deputy Designated Representative (Raja Naeem Akbar)
| Date: 17 May 2024

Mr. Michel Lino Neutral Expert

Date: 14 May 2024